MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Codes Obstruction of Flow (2423); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
During preparation for a case, the physician discovered that the cook fuhrman pleural/pneumopericardial drainage catheter was unable to be flushed.It was reported that only the first side hole was functional.The physician attempted to flush the device several times.Eventually the side holes barely opened.This problem was detected in three separate cook fuhrman pleural/pneumopericardial drainage catheters.The devices were not used and did not make patient contact.
 
Additional Manufacturer Narrative
E1 - (b)(6).G4- pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a investigation ¿ evaluation during preparation for a case, the physician discovered that the cook fuhrman pleural/pneumopericardial drainage catheter was unable to be flushed.It was reported that only the first side hole was functional.The physician attempted to flush the device several times.Eventually the side holes barely opened.This problem was detected in three separate cook fuhrman pleural/pneumopericardial drainage catheters.The devices were not used and did not make patient contact.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed relevant non-conformances in which all of these devices were scrapped.There are no other complaints on this lot.Cook also reviewed product labeling.The ifu pamphlet, c_t_ppd-m_rev0, packaged with the device contains the following in relation to the reported failure mode: "how supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the dmr, the ifu, the dhr, and no product return, cook was not able to find evidence the product was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.Based on the information provided, no product returned, and the results of the investigation, cook concluded this event to be due to component failure unrelated to manufacturing deficiencies.It is possible that the side ports could have been incorrect; however, without product return this cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18120795
Report Number1820334-2023-01552
Device Sequence Number6988707
Product Code GBX
UDI-Device Identifier00827002557130
UDI-Public(01)00827002557130(17)250624(10)14812940
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2025
Device Model NumberN/A
Device Catalogue NumberC-PPD-500-WCE-IMH
Device Lot Number14812940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown